How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abid Your Own Question
Dr. Abid
Dr. Abid, Doctor
Category: Medical
Satisfied Customers: 5962
Experience:  MBBS, FCPS(R)
16766337
Type Your Medical Question Here...
Dr. Abid is online now
A new question is answered every 9 seconds

I have polar two. Was on Depekote years and switched to

Customer Question

I have bi polar two. Was on Depekote for 16 years and switched to lithium two plus years ago and from the start have been waking up between 3-5 am. I am
not that tired during the day but it is difficult being awake when my son and husband are sleeping. Up alone for hours. I fall asleep just fine. I am also on 15 ability, 200 lamictal, klonopin 2 mg at bed. I also take estrogen and progesterone for menopause. So I do not think the insomnia is from that. No night sweats etc. I was very flat on the Depekote. On 1,200 Lithium. My doc and I are thinking of switching mood stabilizers. Can Lithium cause insomnia and what are your thoughts about Tegretol or Latuda? Or do you think that I should increase Lithium. Level at 0.8. Think that is right. Thank you very much. Kathy
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. Abid replied 10 months ago.

Hi there ...

Thank you for your question ...

Yes Lithium can cause Insomnia , second as you are on multiple pills so sometime Thyroid dysfunction can occur which could be the reason of insomnia .

You should not increase dose of Lithium , but get Thyroid function test to rule out the reason of your problem .

Regards ***** ***** luck .

Please leave positive feedback for me .

Thanks .

Related Medical Questions